Title

Random sums and partially observed branching processes

Author First name, Last name, Institution

I. Rahimov, Zayed University

Document Type

Article

Source of Publication

Journal of Applied Statistical Science

Publication Date

1-1-2013

Abstract

© Nova Science Publishers, Inc. In the paper we consider a random sum of a double array of independent random variables. We provide limit theorems for the joint distribution of the random sum and the number of summands in various assumptions on the asymptotic behavior of the number of terms. Further, we apply these limit theorems in study of the following modification of a discrete-time branching process. In each generation a binomially distributed subset of the population will be observed. The number of observed individuals constitute a partially observed branching process. After inspection both observed and unobserved individuals change their offspring distributions. Using our limit theorems for the random sum we derive asymptotic distributions for the vector of inspected and partially observed branching processes in cases when the inspected process is subcritical, critical and supercritical.

ISSN

1067-5817

Publisher

Nova Science Publishers, Inc.

Volume

21

Issue

2

First Page

167

Last Page

176

Disciplines

Life Sciences

Keywords

Branching process, Limit theorems, Offspring mean, Random sum, Restricted observation

Scopus ID

84995920336

Indexed in Scopus

yes

Open Access

no

This document is currently not available here.

Share

COinS